Thunderstorm Wind, Pottawatomie
- When
- August 7, 2:40 PM CST
- Where
- Pottawatomie County, Asher
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.990, -96.920
No damage was reported.
During the late afternoon, a weak stationary front draped east-west across northern Oklahoma resulted in a few pulse storms, which produced damaging wind reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
During the late afternoon, a weak stationary front draped east-west across northern Oklahoma resulted in a few pulse storms, which produced damaging wind reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 7, 11:49 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT TUE AUG 7 2012
.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR WILL APPLY THROUGH THE PERIOD. HOWEVER...TSRA IS EXPECTED THIS
AFTERNOON THROUGH LATE TONIGHT. TSRA DEVELOPMENT APPEARS MOST
LIKELY THIS AFTERNOON NEAR OUN AND OKC. VCTS HAS BEEN INCLUDED
FOR THE TWO PREVIOUSLY MENTIONED TERMINALS...BUT FELT LIKE
CONFIDENCE WAS TOO LOW WITH REGARDS TO COVERAGE TO INCLUDE IT
ANYWHERE ELSE. CONFIDENCE WILL INCREASE LATER TONIGHT ESPECIALLY
NEAR GAG...WWR AND PNC AS STORMS MOVE OUT OF KS AND INTO NORTHERN
OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 100 74 101 / 20 30 20 10
HOBART OK 73 99 74 102 / 30 30 20 10
WICHITA FALLS TX 76 101 76 103 / 20 30 20 10
GAGE OK 69 97 68 101 / 40 20 10 10
PONCA CITY OK 71 96 73 100 / 30 20 20 10
DURANT OK 75 98 76 99 / 30 20 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
017>020-023>032-037>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
17/03/03HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35. THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE. WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.
TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD. THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.
THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
139 PM CDT TUE AUG 7 2012
OKZ047-051-052-071930-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
139 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...EASTERN
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 230 PM CDT...
AT 139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TISHOMINGO...
MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...KINGSTON...RAVIA...MILBURN...SILO...
ARMSTRONG...MEAD...WOODVILLE...FILLMORE...NIDA...REAGAN...LITTLE
CITY AND MCBRIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3435 9682 3444 9652 3421 9640 3416 9641
3415 9638 3397 9629 3390 9664 3392 9666
3389 9669 3388 9676
TIME...MOT...LOC 1835Z 350DEG 17KT 3425 9661
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 154 PM CDT TUE AUG 7 2012 OKZ042-043-047-071945- JOHNSTON OK-PONTOTOC OK-COAL OK- 154 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSTON... SOUTHEASTERN PONTOTOC AND SOUTHWESTERN COAL COUNTIES UNTIL 245 PM CDT... AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PONTOTOC... MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... BROMIDE...CONNERVILLE...PONTOTOC AND JESSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3432 9669 3453 9673 3461 9653 3442 9641 TIME...MOT...LOC 1850Z 334DEG 19KT 3452 9661 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT TUE AUG 7 2012
OKZ048-052-072015-
BRYAN OK-ATOKA OK-
208 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRYAN AND SOUTHWESTERN ATOKA
COUNTIES UNTIL 315 PM CDT...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CADDO...
MOVING SOUTH AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR
WADE...ALSO MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...BOKCHITO...ACHILLE...BENNINGTON...CANEY...KENEFIC...
KEMP...ARMSTRONG...ALBANY...BLUE...UTICA...WADE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
&&
LAT...LON 3386 9581 3384 9584 3389 9594 3386 9594
3387 9600 3384 9601 3386 9602 3384 9605
3384 9615 3375 9619 3377 9629 3368 9635
3373 9639 3420 9641 3427 9609 3412 9594
3393 9592 3387 9576 3385 9576
TIME...MOT...LOC 1901Z 354DEG 23KT 3410 9623
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 234 PM CDT TUE AUG 7 2012 OKZ041-042-047-072030- JOHNSTON OK-PONTOTOC OK-MURRAY OK- 234 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSTON... SOUTHWESTERN PONTOTOC AND NORTHEASTERN MURRAY COUNTIES UNTIL 330 PM CDT... AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF... MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ROFF...MILL CREEK...FITZHUGH...HICKORY...SCULLIN...CONNERVILLE... PONTOTOC...REAGAN AND FITTSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3432 9647 3432 9682 3474 9693 3476 9669 TIME...MOT...LOC 1931Z 335DEG 14KT 3459 9679 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT TUE AUG 7 2012 OKZ017-018-024-072030- BLAINE OK-KINGFISHER OK-CANADIAN OK- 244 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... SOUTHWESTERN KINGFISHER AND NORTHWESTERN CANADIAN COUNTIES UNTIL 330 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WATONGA... MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... CLOUD TO GROUND LIGHTNING THAT MAY IGNITE FIRES... LOCATIONS IMPACTED INCLUDE... WATONGA...GEARY...GREENFIELD AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3575 9801 3560 9833 3586 9848 3595 9828 TIME...MOT...LOC 1940Z 325DEG 14KT 3587 9835 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE AUG 7 2012
OKZ028-030-040-042-072100-
MCCLAIN OK-GARVIN OK-PONTOTOC OK-POTTAWATOMIE OK-
312 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...EASTERN
GARVIN...WESTERN PONTOTOC AND SOUTH CENTRAL POTTAWATOMIE COUNTIES
UNTIL 400 PM CDT...
AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF KONAWA...MOVING SOUTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STRATFORD...ROFF...FITZHUGH AND VANOSS.
LAT...LON 3465 9700 3502 9701 3492 9677 3490 9678
3489 9675 3487 9675 3485 9672 3452 9663
TIME...MOT...LOC 2008Z 349DEG 22KT 3489 9685The Norman radar (KTLX), 50 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
4 thunderstorm wind. Local standard time, as filed.
No damage was reported.
No damage was reported.
Multiple power poles were downed at the intersection of 164th street and MacArthur boulevard. Some of the power poles fell onto homes, causing light structural damage.
At NW 112th and NW Cache Rd., 5-6 power poles were blown down. Roof damage and blown out windows were also reported at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395390, 395392, 395379, 395382.